Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 270, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 15, 2005, 1:06 PM CDT for Sevier County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2005, 1:06 PM CDT (18:06 UTC)
- Expired
- Sep 15, 2005, 2:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 142 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 151806
SVRSHV
ARC133-151900-
/O.NEW.KSHV.SV.W.0270.050915T1806Z-050915T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
106 PM CDT THU SEP 15 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEVIER COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 200 PM CDT
* AT 101 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DE QUEEN...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DE QUEEN BY 110 PM CDT
GILLHAM BY 115 PM CDT
9 MILES NORTH OF LOCKESBURG BY 130 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
SEVIER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 200 PM CDT.
LAT...LON 3419 9410 3395 9408 3389 9404 3383 9408
3387 9423 3390 9427 3398 9446 3417 9446
3420 9435
$$
171 follow-up statement
000
WWUS54 KSHV 151841
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
139 PM CDT THU SEP 15 2005
ARC133-151900-
/O.CON.KSHV.SV.W.0270.000000T0000Z-050915T1900Z/
SEVIER AR-
139 PM CDT THU SEP 15 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM CDT FOR
SEVIER COUNTY...
AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
WHILE THE INITIAL THUNDERSTORM HAD WEAKENED...IT WAS PART OF A BAND
OF THUNDERSTORMS THAT STRETCHES SOUTHWESTWARD ACROSS THE COUNTY. THE
STRONGEST THUNDERSTORM NOW...WAS EAST OF HORATIO...MOVING TOWARD
LOCKESBURG.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3419 9410 3395 9408 3389 9404 3383 9408
3387 9423 3390 9427 3398 9446 3417 9446
3420 9435
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 11:11 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 15, 11:11 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1111 AM CDT THU SEP 15 2005 .DISCUSSION... AS OF LATE MORNING...CONVECTION IS JUST NOW ENTERING EXTREME NORTHWEST MCCURTAIN COUNTY. OUTFLOW FROM THIS AREA OF CONVECTION IS A LITTLE FURTHER SOUTH...JUST ENTERING RED RIVER COUNTY IN NORTHEAST TEXAS. WITH ATMOSPHERE A LITTLE MORE UNSTABLE TODAY AS PER MORNING SHV SOUNDING...EXPECT SCATTERED CONVECTION TO DEVELOP AS TEMPS REACH THE MID 90S. BEST AREA FOR DEVELOPMENT AHEAD OF BOUNDARY LOOKS TO BE ALONG ELD-SHV-JSO LINE. WILL UP POPS ON UPDATE IN NORTHERN MOST ZONES TO ACCOUNT FOR CURRENT CONVECTION AND READJUST SCATTERED POP AREA ALONG LINE PREVIOUSLY MENTIONED. TEMPS MAY NEED TO BE LOWER NORTH DUE TO CLOUDINESS AND RAIN. && .POINT TEMPS/POPS... SHV 97 74 90 71 / 20 50 20 0 MLU 96 73 89 70 / 20 50 20 0 DEQ 88 66 86 61 / 60 30 20 0 TXK 94 69 88 67 / 40 50 20 0 ELD 97 70 87 66 / 40 50 20 0 TYR 96 74 90 71 / 20 50 20 0 GGG 96 74 90 71 / 20 50 20 0 LFK 97 76 90 72 / 20 30 30 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, Sep 15, 12:32 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SHREVEPORT LA 1232 PM CDT THU SEP 15 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1232 PM CDT THU SEP 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...MAINLY ALONG AND NORTH OF INTERSTATE 20. SOME STORMS COULD BECOME SEVERE THIS AFTERNOON AND EARLY EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT. 14
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.